Sunday, October 30, 2011

Neulasta sucks

On Friday morning following my Wednesday chemo, I go back to the infusion clinic and receive my Neulasta injection. According to the manufacturer's website, Neulasta helps support "your natural defenses" during chemo. It is a white blood cell booster that is intended to help your body fight off infection. Side effects include bone and joint pain.

All I can tell you is that right after I get my Neulasta injection, I feel like I have been run over by a very big truck. The first time around, I had some bone pain that wasn't too bad. I took Aleve and it went away. But now that I have had four rounds of chemo, my body must be weaker and the side effects from Neulasta are stronger. I get the worst body aches and chills and just basically feel like I have the flu for about 48 hours.

So yeah -- this is a whiney blog post today. I felt horrible yesterday and stayed in bed until 3 PM. Most of my pain is in my lower back and thighs. My kidneys are really sore. I hate to sound like a baby, but once you have cancer, you wonder if every little ache and pain is related.

One thing I know for sure -- as soon as I am done with chemo and Neulasta, I need to heal my body through more holistic and natural means. I can already tell that I am going to have a lot of "repair" work to do after this experience. And then there is the radiation treatment and five years of tamoxifen or aromatase inhibitors.

For now my goals are simple. Get through this phase as best as I can. Drink lots of water, stay hydrated and flush this crap out of my body. Get plenty of rest (no problems there!). Start a walking routine. Meditate. Maybe do some gentle stretching/yoga at home. I am not sure that I can manage a regular yoga class. I get tired very quickly. Eat well.

I am almost there. I can see the chemo finish line...

7 comments:

  1. You ARE almost at the finish line, keep your eye on the prize!

    I remember the Neulasta shot well. In fact, I remember being in so much bone pain with the Neulasta that I was on the ground, whimpering and unable to move. My husband couldn't even touch me, I was in agony.

    I remember telling him it was the worst pain that I had every experienced, worse than Labor.

    I am told that is not the norm, and that it's supposed to be 'fully tolerable' - but that was not my experience.

    'I am sorry that you are not feeling good' - doesn't seem sufficient to cover the overall suck factor here.

    Try to remember as Thanksgiving approaches all the blessings in your life and how much more aware you have suddenly become of all of them, I found it always put things in perspective for me.

    Gentle hugs,

    Michelle

    ReplyDelete
  2. You are entitled to feel a little whiney during this process. I can empathize - I whine a little when I need to get my Remicade and I'd rather be sleeping in/eating cookies/cuddling with my man.

    You are doing amazingly well thus far. You may not see it, but I believe it to be true. Once the chemo is over, you can utilize holistic means to help your body recover.

    Hope you start to feel more well soon :)

    ReplyDelete
  3. OK, so I'm finally getting over here. I had never bookmarked the page and then couldn't find it until you linked it in your last email.

    Holy crap, you are not being whiney! You have such legit complaints.

    You look great in that picture in the last post. I was glad to see it.

    ReplyDelete
  4. Hi hon, I've been away so long. I'm sitting here in tears...I'm so sorry. You have my utmost support. You sound wonderful and STRONG. Wish I could give you a BIG HUG.

    I'm having computer problems....it's Evelyne.

    ReplyDelete
  5. I called it 'Neulnasty', and it did suck. It did what it was supposed to do, and I was supremely grateful...but I HATED that shot.

    ReplyDelete
  6. After mom took neulasta on November 25th 2016 everything’s started happening to her and she died January 15th 2018. Her cemo was going great her tumor markers were looking good. I believe neulasta killed her... not the cancer....

    ReplyDelete